# SDR CA131004011

- Difficulty date: October 2, 2013
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Pilats PC12
- System (JASC): 5230 · Cargo/Baggage Doors
- Part: Door
- Condition: Damaged
- Location: Cargo
- Stage of operation: NR
- How discovered: 9
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN)  DURING FINAL INSPECTION OF THE CARGO DOOR MODIFICATION BEFORE SHIPMENT, THE INSPECTOR NOTICED THAT THE UTILITY DOOR LOWER SHEAR FITTINGS DID NOT LOOK PROPERLY ENGAGED. FURTHER EVALUATION REVEALED THAT THE SHEAR FITTINGS DID NOT CONFORM TO THE DESIGN DATA, AND THE DESIGN DATA DID NOT CLEARLY DEFINE ENGAGEMENT REQUIREMENTS.  SAFETY ASSESSMENT FOR IN-SERVICE AIRCRAFT THE SHEAR FITTINGS HELP TRANSFER PRESSURE AND FUSELAGE BENDING LOADS FROM THE UTILITY DOOR INTO THE CARGO DOOR STRUCTURE. THE UTILITY DOOR IS INWARD OPENING. THERE ARE A TOTAL OF 4 SHEAR FITTINGS AND 4 SHOOT-BOLT FITTINGS FOR LOAD TRANSFER. THE ORIGINAL ANALYSIS ASSUMED ONLY 2 OF THE 4 SHEAR FITTINGS WERE ENGAGED, AND IGNORED ANY DIRECT LOAD TRANSFER FROM THE UTILITY DOOR BEARING ON THE CARGO DOOR SKIN. WE RE-RAN THE FINITE ELEMENT MODEL DISCONNECTING ALL 4 SHEAR FITTINGS, AND WERE ABLE TO SHOW POSITIVE MARGINS OF SAFETY ON THE SHOOT BOLT FITTINGS. THEREFORE, FAILURE OF THE SHEAR FITTINGS TO ENGAGE WILL NOT RESULT IN SHORT-TERM AIRFRAME DAMAGE, OR INJURY TO PASSENGERS OR CREW.  NUMBER OF AIRCRAFT AFFECTED: SINCE STC DATE, 10 DOOR KITS HAVE BEEN PRODUCED BY ACS-NAI. OUR RECORDS INDICATE THAT 7 OF THE DOOR KITS MAY HAVE BEEN SHIPPED WITH NON-CONFORMING SHEAR FITTINGS. THESE 7 AIRCRAFT ARE WITHIN ONE OPERATOR`S FLEET (USAF).  CORRECTIVE ACTION PLANNED FOR IN-SERVICE AIRCRAFT THE SHEAR FITTINGS CAN BE REPLACED AND SHIMMED FOR PROPER ENGAGEMENT IN THE FIELD WITH NO SPECIAL TOOLING OR SPECIAL INSPECTIONS REQUIRED. WE PLAN TO DISTRIBUTE REPLACEMENT FITTINGS AND SHIMS VIA SERVICE BULLETIN. THE TARGET DATE TO BEGIN SHIPPING REPLACEMENTS IS 11 OCT 13.
